MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515078
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd infusion adapter c100-o had flow issues.The following information was provided by the initial reporter: material # 515078 batch # unknown verbatim: our biggest finding is as follows: we had a patient this week who came for the exact same medication 3 days in a row.The medication was prepared in a bd brand1000ml bag of dextrose 5% each time.Only 11ml of medication was added to this bag.1 nurse programmed the alaris pump at 1600ml total to run at 800ml/hr.There were no issues with leftover fluid/medication in the bag with air being sucked into the tube over fluid.Dose is to go in over an hour.This came out at approximately that.This nurse utilized a similar practice (way over volume and calculating an estimate for rate) and had no issues with fluid/air.A 2nd nurse programmed the alaris pump at 1040ml (the 1000ml, plus medication added, plus overfill) to run at 999ml per hour.Dose is to go in over an hour, but this is as high as the pump goes for rate.This nurse experienced the issue of air being pulled over fluid towards the end of her bag.She experienced this with all other medications she ran with a similar practice using phaseal optima and the alaris pumps.No issues if no phaseal.A 3rd nurse utilized the first nurse's practice today and ran the 1000ml bag in an alaris pump programed at 1600ml total to run at 800ml/hr.She experienced no issues.Customer response on (b)(6) 2026.We are now using bd bags for all of our infusions.Having started to use these bags, we are having difficulty with fluid/medication remaining in the bag, and the pump pulls air into the tubing instead of fluid/medication.We are seeing this in dextrose 5% and sodium chloride 0.9% bags in sizes 250ml, 500ml, and 1000ml bags.We have seen it across multiple lots of each.We are only seeing this for medications that have phaseal optima on the lines.Bags run through our alaris pumps without phaseal optima are not producing a problem.Our biggest finding is as follows: we had a patient this week who came for the exact same medication 3 days in a row.The medication was prepared in a bd brand1000ml bag of dextrose 5% each time.Only 11ml of medication was added to this bag.1 nurse programmed the alaris pump at 1600ml total to run at 800ml/hr.There were no issues with leftover fluid/medication in the bag with air being sucked into the tube over fluid.Dose is to go in over an hour.This came out at approximately that.This nurse utilized a similar practice (way over volume and calculating an estimate for rate) and had no issues with fluid/air.A 2nd nurse programmed the alaris pump at 1040ml (the 1000ml, plus medication added, plus overfill) to run at 999ml per hour.Dose is to go in over an hour, but this is as high as the pump goes for rate.This nurse experienced the issue of air being pulled over fluid towards the end of her bag.She experienced this with all other medications she ran with a similar practice using phaseal optima and the alaris pumps.No issues if no phaseal.A 3rd nurse utilized the first nurse's practice today and ran the 1000ml bag in an alaris pump programed at 1600ml total to run at 800ml/hr.She experienced no issues.
 
Additional Manufacturer Narrative
Investigation results: root cause couldn't be determined due to unavailability of sample information.A complaint history record (chr) review could not be performed as no batch/lot number was made available for this reported event.A device history record (dhr) review could not be performed as no batch/lot number was made available for this reported event.A review of the applicable risk document indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.
 
Event or Problem Description
No additional information.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24741645
Report Number3003152976-2026-00157
Device Sequence Number13105705
Product Code ONB
UDI-Device Identifier00382905150784
UDI-Public(01)00382905150784
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515078
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown